Commuting conjugacy class graphs of finite groups

Document Type: Research Paper

Authors

Department of Pure Mathematics, Faculty of Mathematical Sciences, University of Kashan, Kashan 87317-53153, I. R. Iran

10.29252/as.2020.1839

Abstract

Suppose that $G$ is a finite non-abelian group. Define the graph $\Gamma(G)$ with the non-central conjugacy classes of $G$ as vertex set and two distinct vertices $A$ and $B$ are adjacent if and only if there are $x \in A$ and $y \in B$ such that $xy = yx$. The graph $\Gamma(G)$ is called the commuting conjugacy class graph of $G$ and introduced by Mohammadian et al. in  [A. Mohammadian, A. Erfanian, M. Farrokhi D. G. and B. Wilkens,  Triangle-free commuting conjugacy class graphs, {J. Group Theory} {19} (3) (2016) 1049--1061]. In this paper, the graph structure of the commuting conjugacy class graph of nilpotent groups of order $n$ are obtained in which $n$ is not divisible by $p^5$, for every prime factor $p$ of $n$.

Keywords


[1] A. Abdollahi, S. M. Jafarian Amiri and A. M. Hassanabadi, Groups with speci c number of centralizers, Houston J. Math. Vol. 33 No. 1 (2007), pp. 43-57.
[2] R. Baer, Groups with preassigned central and central quotient group, Trans. Amer. Math. Soc. Vol. 44 (1938), pp. 387-412.
[3] S. J. Baishya, On nite groups with speci c number of centralizers, Int. Elec. J. Algebra Vol. 13 (2013), pp. 53-62.
[4] W. Burnside, Theory of Groups of Finite Order, Cambridge University Press, Cambridge, (1897).
[5] S. Dol , M. Herzog and E. Jabara, Finite groups whose noncentral commuting elements have centralizers of equal size, Bull. Aust. Math. Soc. Vol. 82 (2010), pp. 293-304.
[6] F. Harary, Graph Theory, Addison-Wesley, Reading, MA, (1969).
[7] M. Herzog, P. Longobardi and M. Maj, On a commuting graph on conjugacy classes of groups, Comm. Algebra Vol. 37 No. 10 (2009), pp. 3369-3387.
[8] A. Mohammadian, A. Erfanian, M. Farrokhi D. G. and B. Wilkens, Triangle-free commuting conjugacy class graphs, J. Group Theory Vol. 19 No. 3 (2016), pp. 1049-1061.
[9] B. H. Neumann, A problem of Paul Erds on groups, J. Aust. Math. Soc. Ser. A Vol. 21 (1976), pp. 467-472.
[10] A. S. Rapinchuk, Y. Segev and G. M. Seitz, Finite quotient of the multiplicative group of a nite dimensional division algebra are solvable, J. Amer. Math. Soc. Vol. 15 (2002), pp. 929-978.
[11] D. J. S. Robinson, A Course in the Theory of Groups, 2nd ed., Springer, Berlin, (1982).
[12] G. Sabidussi, Graph multiplication, Math. Z. Vol. 72 (1960), pp. 446-457.
[13] The GAP Team, GAP-Groups, Algorithms and Programming, Version 4.7.5, 2014, http://www.gap-system.org/.